Pennsylvania, 2015Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015
August 3 to 4, 2015 · NWS CTP · 14 events in 8 counties and zones
Isolated severe thunderstorms produced a few reports of wind damage and hail during the late evening on Aug. 3 into the predawn hours on Aug.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced a few reports of wind damage and hail during the late evening on Aug. 3 into the predawn hours on Aug. 4.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 3, 5:24 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 3, 5:24 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT MON AUG 3 2015
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE THIS
EVENING AND OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK
BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A
SLOW MOVING FRONT MOVES BACK INTO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
6PM UPDATE...
RELATIVELY STABLE AIR DEVELOPED OVER MOST OF THE FORECAST AREA THIS
AFTERNOON EFFECTIVELY CAPPING CONVECTION AHEAD OF THE ADVANCING
WEAK COLD FRONT. THE ATMOSPHERE HAS RECOVERED OVER SWRN PA WHERE
THE MOST ACTIVE STORMS ARE IN PROGRESS AS OF 6 PM. THE HRRR TRACKS
THESE STORMS EAST THROUGH THE SOUTH CENTRAL MOUNTAINS...WHILE
KEEPING MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND
AFFECTING THE REGION INTO THE WEE HOURS OF TUESDAY MORNING.
CONFIDENCE IS LOW ON THE ADDITIONAL CONVECTION DEVELOPMENT AS WE
TYPICALLY SEE IT BECOME MORE STABLE AFTER WE LOSE THE SOLAR
HEATING.
ALTHOUGH THE SPC DAY ONE OUTLOOK KEEPS THE SLIGHT RISK OVER
ALMOST ALL OF CENTRAL PA...HAVE DOWNPLAYED THE POTENTIAL FOR
STRONG STORMS GIVEN THE MARGINAL INSTABILITY AND APPROACHING
NIGHTFALL.
LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID
60S OVER THE SOUTHEAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING
SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT
WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S
CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL
LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE
CENTRAL AND NRN MTNS.
MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE
CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO
THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO
FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH
OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE
BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT
MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT.
THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI
VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF
SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE
OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER.
TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING
UP INTO NEXT WEEK.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
AN APPROACHING COLD FRONT AND PRECEDING SFC/LEE TROUGH OVER THE
SUSQ VALLEY WILL ACT AS TWO AREAS OF FOCUS FOR LATE
AFTERNOON/EVENING SHRA TSRA WITH SCT/BRIEF MVFR CIGS AND VSBYS.
A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH VERY BRIEF IFR
VSBY IN +RA AND HIGHLY-LOCALIZED WESTERLY SFC WIND GUSTS AOA
40KTS. WILL CONTINUE TO USE -SHRA WITH VCTS BTWN 20-22Z TO SHOW
TSTM IMPACT RISK AT ALL TERMINALS.
OUTLOOK...
TUE...VFR. ISOLD-SCT P.M. SHRA/TSRA CENTRAL AND NRN PENN.
WED...VFR. NO SIG WX.
THU-FRI...VFR/MVFR WITH RAIN PSBL AS LOW PRES TRACKS SOUTH OF
CENTRAL PA.
SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED AFTERNOON SHRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...DANGELO/CERU
AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 3:07 AM EST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 AM EDT MON AUG 3 2015
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-040815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
407 AM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD
FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER
THAN THE THREAT FOR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Somerset
- When
- August 3, 6:40 PM EST
- Where
- Somerset County, 1.71 mi NW of Wilson Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.946, -79.175
Thunderstorm winds around 60 mph knocked down trees onto Chickentown Road near New Centerville.
Thunderstorm Wind, Elk
- When
- August 3, 6:45 PM EST
- Where
- Elk County, 1.55 mi NW of Rolfe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.518, -78.718
Thunderstorm winds around 60 mph knocked down trees along Long Level Road near Montimorenci.
Thunderstorm Wind, Lancaster
- When
- August 3, 10:40 PM EST
- Where
- Lancaster County, 2.18 mi SW of Greenbank
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 40.060, -76.062
Thunderstorm winds around 60 mph knocked down trees along Peters Road near New Holland.
Thunderstorm Wind, Mifflin
- When
- August 3, 10:48 PM EST
- Where
- Mifflin County, 0.52 mi W of Granville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.550, -77.630
Thunderstorm winds around 60 mph knocked a tree down in Granville Twp.
Thunderstorm Wind, Mifflin
- When
- August 3, 10:50 PM EST
- Where
- Mifflin County, 0.6 mi NW of Juniata Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.586, -77.579
Thunderstorm winds around 60 mph knocked down a tree on Delaware Ave in Juniata Terrace.
Thunderstorm Wind, Mifflin
- When
- August 3, 10:50 PM EST
- Where
- Mifflin County, 0.47 mi NNE of Juniata Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.586, -77.567
Thunderstorm winds around 60 mph knocked down tree limbs on Washington Ave in Lewistown.
Thunderstorm Wind, Mifflin
- When
- August 3, 10:52 PM EST
- Where
- Mifflin County, 0.35 mi NE of Lewistown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.603, -77.565
Thunderstorm winds around 60 mph knocked down a tree limb that blocked one lane of Railroad Street in Lewistown.
Thunderstorm Wind, Mifflin
- When
- August 3, 10:52 PM EST
- Where
- Mifflin County, 1.72 mi WNW of Maitland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -77.530
Thunderstorm winds around 60 mph knocked down a tree in Derry Twp.
Thunderstorm Wind, Juniata
- When
- August 3, 11:14 PM EST
- Where
- Juniata County, 1.06 mi E of Mifflintown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.572, -77.360
Thunderstorm winds around 60 mph knocked down a tree 2 miles northwest of Centre.
Thunderstorm Wind, Juniata
- When
- August 3, 11:20 PM EST
- Where
- Juniata County, 0.69 mi S of East Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.610, -77.230
Thunderstorm winds around 60 mph knocked down a tree near East Salem.
Thunderstorm Wind, Perry
- When
- August 3, 11:30 PM EST
- Where
- Perry County, 0.45 mi ESE of Millerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.548, -77.162
Thunderstorm winds around 60 mph knocked down trees in Tuscarora Twp.
Thunderstorm Wind, Perry
- When
- August 3, 11:40 PM EST
- Where
- Perry County, 1.23 mi WNW of Liverpool
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.579, -77.000
Thunderstorm winds around 60 mph knocked down trees in Liverpool Twp.
Hail, Franklin
- When
- August 4, 1:30 AM EST
- Where
- Franklin County, 0.69 mi ENE of Middleburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.724, -77.718
Quarter-sized hail near State Line.
Thunderstorm Wind, Adams
- When
- August 4, 2:05 AM EST
- Where
- Adams County, Gettysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.830, -77.230
Thunderstorm winds around 60 mph knocked down trees in Gettysburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
- Hail and Damaging Winds in Ohio, August 3, 2015$15,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588033, 588034, 588036, 588037, 588038, 588039, 588040, 588041, 588042, 588043, 588044, 588045, 588032, 588046.